MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Retinal Detachment (2047); Retinal Degeneration (2049); Blurred Vision (2137); Visual Impairment (2138); Loss of Vision (2139)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a patient experienced a silicon oil toxicity with diagnosis of central vision loss and increase in inflammatory affects.The patient began having central vision loss.The patient currently continues to have central vision loss.He stated there has been slow improvement with the patient but his vision fluctuates and continues to follow the patient.This complaint is pertaining to three of three reports received from the initial reporter.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that patient experienced silikon oil toxicity with diagnosis of central vision loss due to an increase in inflammatory affects to the oil.The patient was treated with topical steroid drops.He stated there has been slow improvement with the patient but his vision fluctuates and continues to follow the patient.This complaint is pertaining to three of three reports received from the initial reporter.
 
Additional Manufacturer Narrative
No sample was returned to the site.Review of the complaint history shows one similar vision impairment and no similar inflammation-ocular-other, and ocular toxicity complaints reported.Review of the master batch record (mbr) of the lot number provided indicated that product was processed and released according to the product's acceptance criteria.Root cause for the complaint condition could not be determined.Potential root causes: ¿ solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.¿ consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.¿ event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.¿ event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.A comprehensive review was performed including a review of the processes, complaint histories, batch record review, finished product testing results.The review shows that the manufacturing processes were in a state of control.Based on the acceptable master batch record review and finished product test results, this lot continues to be acceptable.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received from government agency indicated that patient had a recurrent macula on retinal detachment.He underwent uneventful vitrectomy with silikon oil.The best corrected visual acuity was reduced.It was suspected to refractive error induced by silikon oil.Silikon oil was removed.Patient reported a small central scotoma.The best corrected visual acuity was reduced.Patient was diagnosed as silikon oil toxicity.Current condition of the patient regarding the event best corrected visual acuity was symptom continuing, vitreous hemorrhage, scotoma, macular thinning, retinal detachment was unknown.
 
Additional Manufacturer Narrative
Correction information was provided in section b.2.Upon further review, the b2 section (event outcome); permanent damage or disability has been retracted from the file, as this outcome not applicable (reported inadvertently) for the report.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21941234
Report Number1610287-2025-00014
Device Sequence Number18343528
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public(01)00380656011873(17)261231(11)240103(10)128EH
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot Number128EH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/06/2025
06/12/2025
07/18/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/12/2025
07/10/2025
08/11/2025
Date Device Manufactured01/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOPICAL STEROID DROPS.
Outcome Attributed to Adverse Event Required Intervention; Disability; Other;
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite